Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Feb 8, 2016, 4:28 AM CST for 33 counties in Texas. It took effect at Feb 8, 2016, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2016, 4:28 AM CST (10:28 UTC)
- In effect from
- Feb 8, 2016, 9:00 AM CST
- Expired
- Feb 8, 2016, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
All 33 counties
Bell County, TX, Bosque County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Freestone County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Robertson County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 49 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2518 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034 WWUS84 KFWD 081028 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 428 AM CST MON FEB 8 2016 ...RED FLAG WARNING IN EFFECT MONDAY FOR AREAS ALONG AND WEST OF A LINE FROM GAINESVILLE TO DALLAS TO CENTERVILLE... .STRONG NORTHWEST WINDS AND A DRY AIR MASS WILL GENERATE CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF NORTH AND CENTRAL TEXAS TODAY. THE MOST VOLATILE CONDITIONS WILL EXIST ROUGHLY ALONG AND WEST OF A LINE FROM GAINESVILLE TO DALLAS TO CENTERVILLE. TXZ091-092-100>103-115>119-129>134-141>147-156>162-174-175-081830- /O.UPG.KFWD.FW.A.0002.160208T1500Z-160209T0000Z/ /O.NEW.KFWD.FW.W.0004.160208T1500Z-160209T0000Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER- TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS- COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-LAMPASAS- CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- 428 AM CST MON FEB 8 2016 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING DUE TO STRONG NORTHWEST WINDS AND A VERY DRY AIR MASS FOR LOCATIONS ALONG AND WEST OF A LINE FROM GAINESVILLE TO DALLAS TO CENTERVILLE... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...LOCATIONS ALONG AND WEST OF A LINE FROM GAINESVILLE TO DALLAS TO CENTERVILLE. * TIMING...FROM 9 AM THIS MORNING THROUGH THE AFTERNOON HOURS TODAY. CONDITIONS WILL IMPROVE AFTER SUNSET AS TEMPERATURES DROP AND WINDS SUBSIDE. * WINDS...NORTHWEST AT 25 MPH WITH GUSTS OVER 35 MPH. * RH...MINIMUM VALUES BETWEEN 15 AND 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL BE ABLE TO SPREAD RAPIDLY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ 30
1 follow-up statement
892 WWUS84 KFWD 081832 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1232 PM CST MON FEB 8 2016 ...RED FLAG WARNING THROUGH THIS AFTERNOON FOR AREAS ALONG AND WEST OF A LINE FROM GAINESVILLE TO DALLAS TO CENTERVILLE... .STRONG NORTHWEST WINDS AND A DRY AIR MASS WILL GENERATE CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF NORTH AND CENTRAL TEXAS THIS AFTERNOON. THE MOST VOLATILE CONDITIONS WILL EXIST ROUGHLY ALONG AND WEST OF A LINE FROM GAINESVILLE TO DALLAS TO CENTERVILLE. TXZ091-092-100>103-115>119-129>134-141>147-156>162-174-175-090000- /O.CON.KFWD.FW.W.0004.000000T0000Z-160209T0000Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER- TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS- COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-LAMPASAS- CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- 1232 PM CST MON FEB 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING DUE TO STRONG NORTHWEST WINDS AND A VERY DRY AIR MASS FOR LOCATIONS ALONG AND WEST OF A LINE FROM GAINESVILLE TO DALLAS TO CENTERVILLE... * AFFECTED AREA...LOCATIONS ALONG AND WEST OF A LINE FROM GAINESVILLE TO DALLAS TO CENTERVILLE. * TIMING...THROUGH 6 PM TODAY. CONDITIONS WILL IMPROVE AFTER SUNSET AS TEMPERATURES DROP AND WINDS SUBSIDE. * WINDS...NORTHWEST AT 25 MPH WITH GUSTS OVER 35 MPH. * RH...MINIMUM VALUES BETWEEN 15 AND 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL BE ABLE TO SPREAD RAPIDLY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Feb 8, 4:16 AM CST, 12 minutes earlier.
Area forecast discussion, Feb 8, 4:16 AM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 416 AM CST MON FEB 8 2016 .DISCUSSION... ARCTIC AIR IS PLUNGING THROUGH THE UPPER MIDWEST AND WILL CONTINUE PUSHING SOUTH TODAY. WITH UNSEASONABLY STRONG RIDGING ACROSS THE WESTERN STATES...THE SLOPE OF THE HEIGHT FIELDS ACROSS THE CENTRAL STATES WILL STEEPEN...AND THE ASSOCIATED JET WILL INTENSIFY AS IT DIGS SOUTH IN RESPONSE. OVER NORTH TEXAS...500MB WINDS WILL EXCEED 100KTS TODAY. WITHIN 2 MILES OF THE SURFACE...WIND SPEEDS WILL APPROACH 80KTS. AS THE MIXING DEPTH DEEPENS THIS MORNING...SOME OF THIS NORTHWESTERLY MOMENTUM WILL REACH THE SURFACE. THE WIND ADVISORY SPEED CRITERION OF SUSTAINED 25MPH SHOULD BE MET THROUGHOUT THE REGION. PEAK GUSTS WILL EXCEED 40MPH IN SOME AREAS. THE COLD ADVECTION WILL BE SOMEWHAT OFFSET BY DOWNSLOPE WARMING... BUT DAYTIME TEMPERATURES WILL BE BELOW NORMAL THROUGHOUT THE REGION. DESPITE THE COOL AIR...THE GUSTY WINDS AND RELATIVE HUMIDITY BELOW 25 PERCENT WILL YIELD CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. THE ABUNDANT AUTUMN GROWTH IS NOW DORMANT...AND THIS VEGETATION WOULD BE THE FIRST TO INITIATE FIRE. ALTHOUGH THERE IS SOME GREEN COLD SEASON GROWTH THAT WILL BE MORE RESISTANT TO FIRE SPREAD...THE WINDS WILL MAKE ANY POTENTIAL WILDFIRES DIFFICULT TO CONTAIN TODAY. A RED FLAG WARNING HAS BEEN ISSUED FOR AREAS ALONG AND WEST OF A LINE FROM GAINESVILLE...TO DALLAS...TO CENTERVILLE. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TO THE EAST OF THIS LINE. THE WINDS WILL STEADILY SUBSIDE THIS EVENING...AND TEMPERATURES WILL FALL TO NEAR FREEZING TUESDAY MORNING. NORTHERLY WINDS WILL PREVAIL ON TUESDAY...BUT AS MID-LEVEL HEIGHTS RISE HERE AND UPSTREAM...THE DOWNSLOPE WARMING WILL EXCEED THE DIMINISHING THERMAL ADVECTION. AS A RESULT...MANY AREAS WILL REACH THE 60S TUESDAY AFTERNOON. THE WARMING TREND WILL CONTINUE WEDNESDAY AND THURSDAY. WITH UNSEASONABLY STRONG RIDGING...BALMY 850MB TEMPS...AND SOUTHWESTERLY SURFACE WINDS AHEAD OF AN APPROACHING FRONT... THURSDAY WILL BE THE WARMEST DAY OF THE WEEK. THE FRONT MAY CROSS THE RED RIVER THURSDAY AFTERNOON...BUT THE BULK OF THE REGION WILL REACH PEAK HEATING BEFORE THE COLDER AIR ARRIVES THURSDAY NIGHT. WITH PERSISTENT NORTHERLY FLOW ALOFT AND NEGLIGIBLE MOISTURE RETURN IN THE LOW LEVELS...THIS FRONTAL PASSAGE LOOKS BONE DRY. COOLER WEATHER WILL FOLLOW ON FRIDAY AND SATURDAY...BUT SOUTHERN AND WESTERN ZONES MAY STILL EXCEED NORMAL VALUES FOR MID-FEBRUARY. BREEZY SOUTH WINDS WILL RETURN ON VALENTINES DAY...BUT GULF MOISTURE WILL BE RATHER PALTRY IN ADVANCE OF THE SUBSEQUENT FRONTAL PASSAGE EARLY NEXT WEEK. THE ECMWF IS THE MOST BULLISH WITH A SHORTWAVE IN NORTHWEST FLOW AND CORRESPONDING PRECIPITATION...BUT THIS EVENT REMAINS BEYOND THE CURRENT 7-DAY FORECAST. 25 && .AVIATION... /ISSUED 1129 PM CST SUN FEB 7 2016/ A SECONDARY SURGE OF COOL AND DRY AIR WILL CONTINUE TO MOVE SOUTH ACROSS THE CENTRAL AND SOUTHERN PLAINS THROUGH THE NIGHT. AS A RESULT....NORTH TO NORTHWEST WINDS WILL INCREASE IN SPEED OVERNIGHT AND BECOME GUSTY. THE STRONGEST WINDS WILL OCCUR MONDAY AFTERNOON WITH SUSTAINED SPEEDS BETWEEN 20 AND 25 KNOTS AND GUSTS AS HIGH AS 35 KNOTS. WIND SPEEDS WILL SLOWLY DECREASE AFTER SUNSET MONDAY BUT WILL REMAIN ABOVE 12 KNOTS THROUGH MONDAY NIGHT. ONLY SCATTERED HIGH CLOUDS ARE EXPECTED ACROSS NORTH AND CENTRAL TEXAS THROUGH MONDAY EVENING. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 56 35 62 38 63 / 0 0 0 0 0 WACO, TX 58 32 64 35 67 / 0 0 0 0 0 PARIS, TX 52 29 54 33 55 / 0 0 0 0 0 DENTON, TX 55 31 61 33 63 / 0 0 0 0 0 MCKINNEY, TX 55 31 59 34 60 / 0 0 0 0 0 DALLAS, TX 58 36 61 39 63 / 0 0 0 0 0 TERRELL, TX 56 34 59 35 62 / 0 0 0 0 0 CORSICANA, TX 56 34 62 37 65 / 0 0 0 0 0 TEMPLE, TX 58 33 65 37 69 / 0 0 0 0 0 MINERAL WELLS, TX 56 31 65 35 69 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 9 AM CST THIS MORNING THROUGH THIS AFTERNOON FOR TXZ091-092-100>103-115>119-129>134-141>147-156>162- 174-175. WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && 30/25
Hazardous weather outlook, Feb 8, 4:27 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 427 AM CST MON FEB 8 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091030- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 427 AM CST MON FEB 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY FOR LOCATIONS ALONG AND WEST OF A LINE FROM GAINESVILLE TO DALLAS TO CENTERVILLE....WHERE A RED FLAG WARNING IS IN EFFECT FROM 9 AM UNTIL 6 PM. FIRE WEATHER CONDITIONS WILL BE ELEVATED ACROSS THE REST OF THE REGION. NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED ACROSS ALL OF NORTH AND CENTRAL TEXAS TODAY. SOME WIND GUSTS OVER 35 MPH ARE LIKELY. A WIND ADVISORY IS IN EFFECT FROM 9 AM THROUGH 6 PM TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.